MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA XLKCVD PLUS INS 3 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA XLKCVD PLUS INS 3 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 970452
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Fibrosis (3167); No Code Available (3191)
Date of Event 03/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received 17 june 2019 and were reviewed 06 september 2019 for mdr reportability.On (b)(6) 2013, the patient underwent total right knee arthroplasty due to osteoarthritis.It was noted the patella was resurfaced.The surgeon reported no intraoperative complications and patient was transferred to recovery in stable condition.The patient was implanted with the attune knee system and smartset bone cement x 2.On (b)(6) 2013, the patient underwent a right knee manipulation due to stiffness.The surgeon indicated palpable lysis of adhesions were felt.The surgeon reported no intraoperative complications.On (b)(6) 2014, the patient underwent a right knee arthroscopy with resection of scar tissue.Due to pain.The surgeon reported the scar tissue was removed, and no interoperative complications.On (b)(6) 2016, the patient underwent a right knee revision due to loosening and arthrofibrosis.The surgeon noted the femoral component was not grossly loose but removed very easily, and the tibial component dis-impacted rather easily.The surgeon did not report which interfaces he found loosening.The patella was revised.The surgeon reported no intraoperative complications.Unknown components were implanted in this revision.Doi: (b)(6) 2013, dor: (b)(6) 2016 (rt knee).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the device associated with this report was not received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIGMA XLKCVD PLUS INS 3 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key9125651
Report Number1818910-2019-106472
Device Sequence Number2614573
Product Code JWH
UDI-Device Identifier10603295250562
UDI-Public10603295250562
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number970452
Device Lot Number334677
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
10/21/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/04/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR